MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE-ONE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE-ONE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 24017545
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vertebral Fracture (4520)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was confirmed by review of the radiographic image provided.No product was returned to nuvasive for evaluation as the device remains in-situ.Operative notes were not provided for review of usage/technique.A definitive root cause was unable to be determined with the information provided.There are warnings in the device labeling that this type of event can occur: "potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: fracture of the vertebra"."warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient".If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial posterior fixation procedure on an unknown date.Subsequently, post-operative imaging obtained on an unknown date identified fracture of the patient's right pedicle at l4.The surgeon believes the fracture occurred during insertion of the screw.There is no intent to revise the implanted construct at this time and the patient has no adverse symptoms.No further patient impact was reported.

Brand Name
NUVASIVE RELINE-ONE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14004857
Report Number2031966-2022-00072
Device Sequence Number17228343
Product Code NKB
UDI-Device Identifier00195377041715
UDI-Public195377041715
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K190636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number24017545
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose